# SDR CA110401008

- Difficulty date: March 30, 2011
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Snias AS350B2
- Aircraft time: 4,361 hours
- Engine: Tmeca ARRIEL1D1
- System (JASC): 7323 · Turbine Governor
- Part: Spring
- Part number: 350A57149000
- Condition: Corroded
- Location: Control Cable
- Part time: 4,603 hours
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) WHEN REPLACING THE FLEXIBLE ANTICIPATOR CONTROL CABLE IT WAS NOTED THAT A WATERY SUBSTANCE WAS SEEPING OUT OF THE ROD-SPRING ASSY.  THE ROD-SPRING ASSY HAD 2 RUBBER PLUGS IN THE BREATHER HOLES IN THE ROD.  WHEN THESE PLUGS WERE REMOVED MORE OF THIS WATERY SUBSTANCE DRAINED FROM THE INSIDE OF THE ROD.  UPON INVESTIGATION OF THE INTERNALS OF THE ROD, IT WAS NOTED THAT THERE WAS A LARGE AMOUNT OF CORROSION.  THE IPC, AND MM WERE CONSULTED BUT NEITHER MAKES REFERENCE TO THE RUBBER PLUGS AS TO REMOVAL OR THAT THEY ARE REQUIRED UPON INSTALLATION.  THIS ACFT HAS NEVER HAD THE ROD-SPRING ASSY REPLACED AND WAS DELIVERED FROM MFG IN THIS MANNER.  UPON CONSULTATION WITH MFG REPS.  THESE PLUGS ARE FOR SHIPPING ONLY FROM THE MFG.  SINCE THESE PLUGS ARE NOT MENTIONED ANY WHERE THEY WOULD HAVE PASSED ALL INSPECTIONS.  RECOMMENDATION WHEN PUTTING A HELICOPTER TOGETHER AT MFG, ANY PLUGS OR SHIPPING MATERIAL BE FLAGGED FOR REMOVAL BEFORE INSTALLATION.  THE NEW PART USED TO REPLACE THIS CORRODED ONE DID NOT HAVE ANY PLUGS IN IT AS RECEIVED. HOWEVER IF THERE IS A POTENIAL FOR THIS TO OCCUR SOME MENTION SHOULD BE MADE ON ALL PARTS USING SHIPPING PLUGS OR VARIOUS PRODUCTS.  THE LIQUID PROBABLY WAS AN ACCUMULATION OF CONDENSATION OVER TIME.  INSPECTIONS OF ALL OUR ACFT IS IN PROGRESS TO DETERMINE IF OTHER ROD-SPRING ASSY HAVE THESE PLUGS INSTALLED.
